MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9431TRAK2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Method: the complaint product was not returned for evaluation.A review of the device history record is in-progress.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Lung placement is a known risk of any nasogastric tube placement procedure.Per communication with the customer, tubes were not being used with a cortrak device but were being placed blindly.No defects were reported with the cortrak system or disposables.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
A medwatch report was received via medwatch # mw5068629.The report stated: "nurslng received order to place oro-gastric feeding tube.Post placement, ft confirmed by chest x-ray to be in stomach.Short time thereafter, pt began to go into respiratory failure and was found to have pneumothorax requiring placement of chest tube." additional information received on (b)(6) 2017 from the hospital's risk management representative stated that an x-ray confirmed the tube was in the patient's stomach, and later developed pneumothorax.It was noted that the hospital was not using the nasogastric (ng) tubes properly.The ng tube was used without the use of the cortrak device/tracking.The device was used by nurse that did not have appropriate training.
 
Additional Manufacturer Narrative
The manufacturer narrative of the initial report contained "a review of the device history record is in-progress." however, the dhr results were also provided.Therefore, this statement was included in error and should be excluded.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
"nursing received order to place oro-gastric feeding tube.Post placement, ft confirmed by chest x-ray to be in stomach.Short time thereafter, pt began to go into respiratory failure and was found to have pneumothorax requiring placement of chest tube.".

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6561689
Report Number3009124963-2017-00020
Device Sequence Number10963245
Product Code KNT
UDI-Device Identifier20815149023940
UDI-Public20815149023940
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date01/31/2022
Device Model Number20-9431TRAK2
Device Catalogue Number104579700
Device Lot Number77082
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/28/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;